Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 219, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 30, 1998, 4:46 AM CDT for Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1998, 4:46 AM CDT (09:46 UTC)
- Expired
- Jul 30, 1998, 11:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 300947 FFWSGF MOC141-301600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 446 AM CDT THU JUL 30 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MORGAN COUNTY IN CENTRAL MISSOURI * UNTIL 1100 AM CDT * AT 440 AM DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING THUNDERSTORM NORTHERN MORGAN COUNTY. THIS STORM WAS MOVING EAST AT 25 MPH. * AREAS AROUND FLORENCE HAD RADAR ESTIMATES OF 2 TO 3 INCHES OF RAIN. THE FOLLOWING AREAS SHOULD ALSO BE WATCHED FOR POSSIBLE FLOODING... ROUTE BB ONE MILE EAST OF ROUTE 135. ROUTE JJ TWO MILES WEST OF ROUTE D. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. SS/DH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:45 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 30, 2:45 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 AM CDT THU JUL 30 1998 1ST PD FCST CONCERNS...WHAT TO DO WITH FFA/TEMPS. AS IF ONE FRONT WASNT ENOUGH...NOW THERE ARE TWO. 06Z SFC MAP HAS A LOW OVER SE KS WITH DRIER DEWPOINTS OVR OK AND PUSHING INTO WRN AR. CDFNT IS OVR NRN MO WITH STATIONARY/WARM FRONT OVER SRN MO ATTM. IN BETWEEN HEAVY RAIN WAS FALLING OVR CENTRAL MO. FEW TSRA OVER OREGON/HOWELL COUNTIES PROBABLY ASSOCIATED WITH OLD WRM FRONT. STLT SHOWS HUGE MCS OVR MOST OF KS AND ANOTHER OVR WRN TN ALONG BEST MOISTURE CONVERGENCE AND THETAE RIDGE. HEAVY RA OVER CENTRAL MO IS MOVING E/NE. FEEL THAT CURRENT FFA MIGHT BE TO FAR SW. WL NOT EXPAND TO COVER ALL OF CWA. AS FOR TEMPS...NGM IS SLOWER WITH FRONTAL PASSAGE WHICH MAKES SINCE IN SRN MO THIS TIME OF YEAR AND LOOKING AT MODIFIED SOUNDINGS...NOT EXPECTING LOT SUN TODAY...WL GO WITH COOLER FAN. 1ST PD RECOMMENDATIONS...(COORDINATION PURPOSES ONLY) LOOKING AT NEW 94E...DECIDED TO KEEP FFA IN FOR THIS MORNING AND WL NOT CHANGE COUNTIES ARRANGEMENT. LIKE YESTERDAY..WL NOT MAKE MUCH CHANGE IN 1ST PD. AIZ/VIH... .TODAY...PERIODS OF SHOWERS AND THUNDERSTORMS. RAIN HEAVY AT TIMES. HIGH 75 TO 80. EAST WIND 5 TO 10 MPH. SGF/JLN/UNO... .TODAY...OCCASIONAL SHOWERS AND THUNDERSTORMS...MAINLY DURING THE MORNING. HEAVY RAIN ALSO POSSIBLE. HIGH 80 TO 85. SOUTH WIND 5 TO 10 MPH. SGF WW 082/069 080/068 085 07666 JLN WW 085`/072 082/070 087 07555 LOOKING AHEAD FRONTAL PASSAGE BY FRIDAY AFTERNOON/EVENING SHOULD BRING DRIER WX FOR THE WEEKEND. CAPES ARE AROUND 500 ON FRIDAY...LOOKS LIKES A CLOUDY AND RELATIVELY COOLER DAY WITH CHC OF SHRA. SS
In the hours before
Special weather statement, Jul 30, 4:10 AM CDT, 36 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094>098-106-301130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 410 AM CDT THU JUL 30 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MILLER MORGAN OREGON PHELPS POLK PULASKI SHANNON ST. CLAIR TEXAS VERNON WEBSTER WRIGHT INCLUDING THE TOWNS OF... PITTSBURG ROLLA LEBANON JOPLIN SPRINGFIELD FORT SCOTT NEVADA CAMDENTON WEST PLAINS FORT LEONARD WOOD LAMAR BOLIVAR SALEM MARSHFIELD OZARK COLUMBUS ...FLASH FLOOD WATCH FOR PORTIONS SOUTHEAST KANSAS...SOUTHWEST..SOUTH CENTRAL AND CENTRAL MISSOURI FOR THIS MORNING... ...FLASH FLOOD WARNING CONTINUES FOR OREGON COUNTY UNTIL 7AM... A LARGE THUNDERSTORM COMPLEX OVER KANSAS CONTINUES TO MOVE TOWARDS MISSOURI WITH VERY HEAVY RAIN ASSOCIATED WITH THESE STORMS. WITH THE RECENT HEAVY RAIN AND MORE RAIN EXPECTED...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS MORNING ACROSS MOST OF THE OZARKS. HEAVY RAIN FELL OVERNIGHT IN SECTIONS OF SOUTH CENTRAL MISSOURI. RADAR ESTIMATES OF 2 TO 4 INCHES OF RAIN WITHIN 2 HOURS OVER THE ELEVEN POINT RIVER NEAR RIVERTON IN OREGON COUNTY. ALTHOUGH THUNDERSTORM ACTIVITY HAS DIMINISHED AT THIS TIME...RUNOFF AND HILLY TERRAIN WILL COMBINE TO MAKE FLASH FLOODING POSSIBLE IN FLOOD PRONE AREAS. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. @ DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. STAY TUNED TO THIS STATION FOR FURTHER WEATHER UPDATES OR WARNINGS. SHUMWAY
Special weather statement, Jul 30, 4:10 AM CDT, 36 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094>098-106-301130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 410 AM CDT THU JUL 30 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MILLER MORGAN OREGON PHELPS POLK PULASKI SHANNON ST. CLAIR TEXAS VERNON WEBSTER WRIGHT INCLUDING THE TOWNS OF... PITTSBURG ROLLA LEBANON JOPLIN SPRINGFIELD FORT SCOTT NEVADA CAMDENTON WEST PLAINS FORT LEONARD WOOD LAMAR BOLIVAR SALEM MARSHFIELD OZARK COLUMBUS ...FLASH FLOOD WATCH FOR PORTIONS SOUTHEAST KANSAS...SOUTHWEST..SOUTH CENTRAL AND CENTRAL MISSOURI FOR THIS MORNING... ...FLASH FLOOD WARNING CONTINUES FOR OREGON COUNTY UNTIL 7AM... A LARGE THUNDERSTORM COMPLEX OVER KANSAS CONTINUES TO MOVE TOWARDS MISSOURI WITH VERY HEAVY RAIN ASSOCIATED WITH THESE STORMS. WITH THE RECENT HEAVY RAIN AND MORE RAIN EXPECTED...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS MORNING ACROSS MOST OF THE OZARKS. HEAVY RAIN FELL OVERNIGHT IN SECTIONS OF SOUTH CENTRAL MISSOURI. RADAR ESTIMATES OF 2 TO 4 INCHES OF RAIN WITHIN 2 HOURS OVER THE ELEVEN POINT RIVER NEAR RIVERTON IN OREGON COUNTY. ALTHOUGH THUNDERSTORM ACTIVITY HAS DIMINISHED AT THIS TIME...RUNOFF AND HILLY TERRAIN WILL COMBINE TO MAKE FLASH FLOODING POSSIBLE IN FLOOD PRONE AREAS. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. @ DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. STAY TUNED TO THIS STATION FOR FURTHER WEATHER UPDATES OR WARNINGS. SHUMWAY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:40 AM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.